MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04028-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of a yukon oct poly-axial screw fractured off at right c7 during intra-operative insertion.The screw was removed, and surgery was successfully completed with another screw, and a 20 minute delay.No adverse consequences, or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face indicated that the failure likely occurred in torsion.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: screw insertion - after the pedicle screw pathway has been prepared and proper screw size has been determined, load the implant for screw insertion using a yukon screw inserter.When loading the yukon screws, grasp the implant by the screw shaft and give a slight rotation, while simultaneously applying a downward force to properly engage the screw.Once loaded, spin the knob located above the sleeve clockwise to lock the screw in place.The yukon screw inserter has a black sleeve for ease of identification.Once the screw has been loaded, insert it into the pilot hole until desired depth is reached.Disengage the screw inserter by turning the knob above the sleeve counter-clockwise.Repeat until all screws are placed.Once the appropriate screw has been selected and inserted, the housing of the screw can be adjusted with the yukon head adjuster.The head adjusters are system specific for proper instrument/implant connection.The black laser marking indicates which side of the screw head allows for 60° of angulation for a 60° conical swing.Adjust the screw head so that the black laser mark is facing the desired direction, thus helping to maximize the higher angulation in that direction.According to the rep, the screw fractured while using the head adjuster.Excessive torsional forces during insertion may have compromised the structural integrity of the screw, resulting in the eventual fracture during screw head adjustment.
 
Event or Problem Description
It was reported that the head of a yukon oct polyaxial screw fractured off at right c7 during intra-operative insertion.The screw was removed and surgery was successfully completed with another screw and a 20 minute delay.No adverse consequences or medical intervention were reported.

Brand Name
POLYAXIAL SCREW; SIZE 4.0X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10863914
Report Number3004774118-2020-00313
Device Sequence Number14361017
Product Code NKG
UDI-Device Identifier10888857394568
UDI-Public10888857394568
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04028-G1
Device Catalogue Number7601-04028-G1
Device Lot NumberHWCV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1